Hail, Rusk
- When
- July 11, 3:13 AM CST
- Where
- Rusk County, Appolonia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.450, -91.300
Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for isolated severe weather during this period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Instability ahead of a cold front which moved from the Central Dakotas on the morning of the 11th, to West Central Wisconsin, by the late evening hours, was the prime ingredient for isolated severe weather during this period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 11, 2:08 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 AM CDT FRI JUL 11 2008 .DISCUSSION... CONVECTION SLIDING SOUTHEAST ACROSS THE TWIN CITIES AND ADJOINING AREAS OF WEST CENTRAL WI ATTM. ACTIVITY IS ALONG A MEANDERING WARM FRONT FROM KEAU-KMSP-KABR. THE WARM FRONT WILL BE LIFTING NORTHWARD THIS MORNING AS A STRONG UPPER TROF AND SURFACE COLD FRONT ADVANCE ACROSS THE DAKOTAS. KEPT SOME POPS IN FOR EASTERN AREAS OF THE CWA THIS MORNING...WITH MID LEVEL CAP FORMING OVER THE WESTERN CWA. CURRENT RUC ANAL SHOWING +12 DEG C AT 700MB INTO WEST CENTRAL MN WITH +14 SPREADING IN BY MID DAY. THE COLD FRONT OVER THE DAKOTAS WILL PUSH INTO THE WESTERN CWA AROUND 21Z...REACH THE TWIN CITIES AROUND 03Z AND KEAU BY 08Z. MAINTAINED LIKELY POPS OVER CENTRAL MN IN THE 21Z-24Z TIME FRAME AND OVER EASTERN MN AND WEST CENTRAL WI FROM 00Z-06Z. SEVERE STORMS ARE LIKELY WITH LARGE HAIL AND DAMAGING WINDS. TORNADO PROBABILITY EQUATIONS SHOWING SOME POTENTIAL OVER NE MN ALONG THE INTERSECTION OF THE WARM AND COLD FRONT. ANOTHER CONCERN EARLY TONIGHT WILL BE TORRENTIAL RAINS. EARLY THIS MORNING THERE WERE LOCATIONS ACROSS CENTRAL MN THAT RECEIVED NEARLY AN INCH IN AN HOUR WITH PWS JUST OVER AN INCH. THE PW IS FORECAST TO INCREASE TO AROUND 2 INCHES OVER THE EASTERN TWO-THIRDS OF THE CWA DURING THE LATE AFTERNOON AND EVENING. HAVE INCLUDED SEVERE WORDING AND HEAVY RAIN IN THE ZFP/SAF. KEPT HIGHS IN THE LOWER TO MIDDLE 90S THIS AFTERNOON OVER MUCH OF THE MN CWA. BEST AREAS TO ACHIEVE MIDDLE 90S WOULD BE OVER SOUTHWEST MN WHERE LITTLE RAIN HAS FALLEN IN THE PAST DAY. THINGS BEGIN TO QUIET DOWN LATE TONIGHT IN THE WAKE OF THE FRONT. STILL BREEZY ON SATURDAY AS A DEEP SURFACE LOW MAKES ITS WAY ACROSS ONTARIO. A RIDGE OF HIGH PRESSURE WILL THEN OVERSPREAD THE CWA SUNDAY AND MONDAY WITH SEASONAL TEMPERATURES AND DRY WEATHER. NOT MUCH TIME TO LOOK AT LATER PERIODS...BUT THUNDERSTORMS SHOULD BE RETURNING TO THE WESTERN CWA ON TUESDAY AND ACROSS THE REST OF THE FA TUESDAY NIGHT. THE THREAT FOR STORMS WILL LINGER IN THE MIDDLE OF THE WEEK AS A FRONTAL BOUNDARY BECOMES STATIONARY ACROSS THE FA. 00Z ECMWF PAINTING A PRETTY WET/STORMY PERIOD. && .AVIATION... /06Z TAF ISSUANCE/ MAIN CONCERN IS CONVECTIVE POTENTIAL DURG MUCH OF THE TAF PD. COMPLEX MOVING INTO WC MN AT THIS TIME...AND SHOULD MOVE EAST/SOUTHEAST ALONG WARM FRONT/INSTABILITY GRADIENT ACROSS SOUTHERN MINNESOTA. THIS WOULD AFFECT ARE NORTH OF A LINE FROM KAQP-KMSP-KEAU. STRONG WIND GUSTS...HAIL AND HEAVY RAIN MAIN THREATS. WILL MENTION TSRA AT MOST LOCATIONS THROUGH 10-12Z. THEN REDEVELOPMENT ALONG COLD FRONT DURING THE AFTERNOON AS WELL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1221 AM CDT FRI JUL 11 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1221 AM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE ACROSS MOST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN OVERNIGHT. AN AREA OF STORMS WILL MOVE ACROSS WESTERN MINNESOTA THROUGH ABOUT 2 AM...AND INTO WEST CENTRAL WISCONSIN AFTER 4 AM. HEAVY RAINS ASSOCIATED WITH THE STRONGER THUNDERSTORMS WILL CAUSE SOME PONDING OF WATER IN LOW LYING AREAS..THAT ARE PRONE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FRIDAY AFTERNOON AND REACH EASTERN AREAS OF THE STATE BY EVENING. THE COLD FRONT WILL THEN MOVE ACROSS WEST CENTRAL WISCONSIN FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE FRIDAY AFTERNOON AND PASS ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE EVENING. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE WILL ALSO BE TORRENTIAL DOWNPOURS WITH THE STORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE OUTLOOK AREA AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND FRIDAY AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND GST MADISON 45.01N 96.19W
07/11/2008 M58 MPH LAC QUI PARLE MN AWOS
&&
KATSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1245 AM CDT FRI JUL 11 2008 MNZ043-049>051-110645- BENTON-MORRISON-SHERBURNE-STEARNS- 1245 AM CDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR BENTON...MORRISON...SHERBURNE AND STEARNS COUNTIES UNTIL 145 AM CDT... AT 1243 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF RANDALL TO AVON. THESE STORMS WERE MOVING EAST AT 39 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN BENTON...MORRISON...NORTHEASTERN STEARNS AND NORTHWESTERN SHERBURNE COUNTIES...INCLUDING THE CITIES OF AVON...HOLDINGFORD... SOBIESKI...LITTLE FALLS...COLLEGEVILLE...ST JOSEPH...ROYALTON...ST STEPHEN...PLEASANT LAKE AND RICE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1246 AM CDT FRI JUL 11 2008 MNZ057-110645- KANDIYOHI- 1246 AM CDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR KANDIYOHI COUNTY UNTIL 145 AM CDT... AT 1243 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF REGAL. THIS STORM WAS MOVING EAST AT 45 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN KANDIYOHI COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 132 AM CDT FRI JUL 11 2008 MNZ051-059-110715- SHERBURNE-WRIGHT- 132 AM CDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR SHERBURNE AND WRIGHT COUNTIES UNTIL 215 AM CDT... AT 130 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST AUGUSTA TO KIMBALL. THESE STORMS WERE MOVING EAST AT 31 MPH. HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SOUTH HAVEN. CLEAR LAKE. HASTY. ENFIELD. SILVER CREEK. MONTROSE. DELANO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
136 AM CDT FRI JUL 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HAIL 7 N HILLMAN 46.11N 93.89W
07/11/2008 M1.00 INCH MORRISON MN TRAINED SPOTTER
&&
DWESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 239 AM CDT FRI JUL 11 2008 MNZ060>062-066>070-110845- ANOKA-CARVER-DAKOTA-HENNEPIN-MCLEOD-RAMSEY-SCOTT-SIBLEY- 239 AM CDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR ANOKA...CARVER...DAKOTA... HENNEPIN...MCLEOD...RAMSEY...SCOTT AND SIBLEY COUNTIES UNTIL 345 AM CDT... AT 238 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST FRANCIS TO MOUND TO 5 MILES SOUTHWEST OF NEW AUBURN. THESE STORMS WERE MOVING EAST AT 40 MPH. PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. STRONG WINDS TO 45 MPH MAY ALSO OCCUR BEHIND THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MINNEAPOLIS. ST. PAUL. ANOKA. EDEN PRAIRIE. CHASKA. LAKE MINNETONKA. SHAKOPEE. EAGAN. BURNSVILLE. BLOOMINGTON. PLATO. COATES. WOODLAND. OAK PARK. SPRING LAKE PARK. LEXINGTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MDB
The Duluth radar (KDLH), 169 km away, was scanning. The volume nearest the first event began at 08:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139349.